Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 28, NWS Cheyenne, WY

November 6, 2013Albany County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Nov 6, 2013, 1:39 AM MST for Albany County, Laramie County, Platte County, Wyoming. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 6, 2013, 1:39 AM MST (08:39 UTC)
Expired
Nov 6, 2013, 9:00 AM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Laramie County, WY, Platte County, WY

What was reported inside it

TimeReportWhereRemark
Nov 6, 1:41 AM MSTNON-TSTM WND GST 66Bordeaux, WYSUSTAINED AT 45 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 8.7 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2484 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WWUS75 KCYS 060839
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
139 AM MST WED NOV 6 2013


WYZ106-061600-
/O.NEW.KCYS.HW.W.0028.131106T0839Z-131106T1600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
139 AM MST WED NOV 6 2013

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

* TIMING...STRONG WEST WINDS WILL CONTINUE THIS MORNING ALONG
  INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND.

* WINDS...WEST BETWEEN 30 TO 40 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE
  IMPACTED DUE TO A SIGNIFICANT BLOW OVER RISK...ESPECIALLY ALONG
  INTERSTATE 25 BETWEEN MILE MARKER 60 TO MILE MARKER 80.
  MOTORISTS ARE URGED TO EXERCISE CAUTION AND BE PREPARED FOR
  SUDDEN VERY GUSTY WINDS NEAR THE BORDEAUX AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

TT
1 follow-up statement
402 
WWUS75 KCYS 061559
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
859 AM MST WED NOV 6 2013

.STRONG WINDS OVER BORDEAUX HAVE DECREASE BUT TRAVELERS ALONG
INTERSTATE 25 PASSING THROUGH THIS AREA WILL EXPERIENCE WINDY
CONDITIONS WITH STRONG GUSTS THROUGH THIS MORNING.

WYZ106-061700-
/O.EXP.KCYS.HW.W.0028.000000T0000Z-131106T1600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
859 AM MST WED NOV 6 2013

...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. 

ALTHOUGH VERY STRONG WINDS ARE NO LONGER ARE OCCURRING...TRAVELERS
ALONG INTERSTATE 25 SHOULD EXPECT WESTERLY CROSS WINDS GUSTING 
BETWEEN 40 AND 50 MPH THROUGH THIS MORNING.


$$

LIEBL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 5, 8:11 PM MST, 5 hours 28 minutes earlier.

Area forecast discussion, Nov 5, 8:11 PM MST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
811 PM MST TUE NOV 5 2013

.UPDATE...
ISSUED AT 811 PM MST TUE NOV 5 2013

WINDS GUSTS IN AREAS ALONG AND WEST OF THE LARAMIE RANGE RANGE
HAVE BEEN BETWEEN 40 AND 55 MPH SO FAR THIS EVENING. THE LOW LEVEL
HEIGHT DIFFERENCES ACROSS THE CWA HAVE BEEN SLOWLY INCREASING AND
LOOK TO PEAK FROM NOW THROUGH 14Z. WILL CONTINUE TO MONITOR FOR
THE NEED OF A HIGH WIND WARNING...BUT AT THIS TIME BELIEVE THAT
WINDS WILL STAY BELOW HIGH WIND CRITERIA FOR THE VAST MAJORITY OF
THE TIME. TEMPERATURES WERE ALREADY STEADY OR SLOWLY RISING AT
03Z IN RESPONSE TO THE TIGHTENING SURFACE PRESSURE GRADIENT.

UPDATE ISSUED AT 632 PM MST TUE NOV 5 2013

WINDS WILL BE THE MAIN CONCERN TONIGHT IN AREAS ALONG AND WEST OF
THE LARAMIE RANGE. ALREADY AS OF 01Z...WESTERLY WINDS WERE GUSTING
AS HIGH AS 53 MPH IN THE KARL AREA...WITH WINDS COMING UP IN OTHER
LOCALES AS WELL. EXPECT THE WINDS TO GUST AS HIGH AS 55 MPH IN
THE KARL AREAS AS WELL AS THE SOUTHERN LARAMIE RANGE AND THE KBRX
AREA THE REST OF TONIGHT AS WELL AS WEDNESDAY. WILL NEED TO MONITOR
AS THE SURFACE PRESSURE GRADIENT CONTINUES TO TIGHTEN AND A HIGH
WIND WARNING MAY BE NEEDED.

OTHERWISE...TEMPERATURES OVER MUCH OF SOUTHEAST WYOMING WILL LIKELY
REACH THEIR LOWS THIS EVENING BEFORE AN INCREASED SURFACE PRESSURE
GRADIENT AND THE RESULTING MIXING KEEP READINGS STEADY OR SLOWLY
WARMING. ALREADY AT 01Z...KLAR WAS DOWN TO 10F. IN A RECENT UPDATE
MADE CHANGES TO REFLECT THE THINKING DISCUSSED ABOVE.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 245 PM MST TUE NOV 5 2013

UPPER TROF EXITING TO THE EAST OF THE CWA THIS AFTERNOON AS
EVIDENCED BY CLOUD MOVEMENTS ON SATELLITE LOOP. CLOUDS ALSO
DECREASING AND EXPECT MAINLY CLEAR SKIES OVERNIGHT. SHOULD GET
PRETTY CHILLY IN SOME SNOW COVERED AREAS BUT MINS A BIT TRICKY AS
WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AS THE PRESSURE
GRADIENT INCREASES OVER SE WYOMING. WINDS WILL BE THE MAIN
FORECAST DIFFICULTY LATER TONIGHT AND WEDS DUE TO THIS INCREASING
GRADIENT. COULD BE A FEW LOCALIZED STRONG WIND GUSTS IN FAVORED
AREAS NEAR THE MTNS FOR TIME WEDS. HAVE OPTED NOT TO ISSUE ANY
HILITES AS IT CURRENTLY APPEARS THE HIGH WIND THREAT IS MARGINAL
AND LOCALIZED BUT WILL SEE WHAT LATER PROGS DEPICT. OTHERWISE
MILDER AND DRY WEATHER WILL SETTLE OVER THE CWA THROUGH THURSDAY
UNDER A NWLY FLOW ALOFT...GRADUALLY TURNING MORE WESTERLY
THURSDAY. WINDS WILL DIMINISH WEDS EVENING AND BE RELATIVELY
MODEST THURSDAY BEFORE PICKING UP AGAIN THURSDAY NIGHT.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 245 PM MST TUE NOV 5 2013

FRIDAY...FAST MOVING SHORTWAVE TROUGH ALOFT MOVES ACROSS THE
NORTHERN ROCKIES AND NORTHERN PLAINS STATES. NAM AND GFS FORECAST
ALMOST NO PRECIPITATION WITH THE PASSING SHORTWAVE...WHILE THE ECMWF
MORE BULLISH. LONG TIME EXPERIENCE WITH THESE TYPES OF SYSTEMS
COMBINED WITH MINIMAL LOW AND MID LEVEL MOISTURE...AND THE
TRAJECTORY OF THE SHORTWAVE TROUGH TO OUR NORTH SUGGEST ALMOST NO
PRECIPITATION ACROSS OUR COUNTIES...THUS HAVE PUT IN SOME SILENT
POPS ACROSS OUR MOUNTAINS...AND KEPT IT DRY ELSEWHERE.

SATURDAY...THOUGH FAST ZONAL FLOW ALOFT CONTINUES OVER OUR REGION...
MODELS SHOW A BACKDOOR COLD FRONT OOZING WESTWARD ACROSS THE WESTERN
HIGH PLAINS AND OUR COUNTIES...LIMITING THE WARMING...THUS WILL
BLEND WITH OUR NEIGHBORING OFFICES FOR MAXIMUM TEMPERATURES.
CONTINUED DRY WITH LACK OF LOW AND MID LEVEL MOISTURE.

SUNDAY...ZONAL FLOW ALOFT CONTINUES. CONTINUED RELATIVELY MILD PER
PROGGED 700 MB TEMPERATURES AND THICKNESSES. NO PRECIPITATION DUE TO
DRY LOW AND MID LEVELS. 12Z ECMWF AND 12Z GFS SHOW A CANADIAN ORIGIN
COLD FRONT OOZING SOUTH ACROSS AT LEAST NORTHEAST WYOMING BY LATE
AFTERNOON...WHICH WILL BE PROBLEMATIC FOR OUR MAXIMUM TEMPERATURES
IF THE COLD AIRMASS DOES INDEED SAG AS FAR SOUTH AS THE 12Z ECMWF
INDICATES.

MONDAY...CONTINUED DRY AND MILD AS THE COLD DENSE AIRMASS RETREATS
SLOWLY TO THE CENTRAL PLAINS STATES UNDER ZONAL FLOW ALOFT OVER
WYOMING AND NEBRASKA.

TUESDAY...SHORTWAVE TROUGH ALOFT MOVES ACROSS THE DAKOTAS...HIGHER
AMPLITUDE ON THE 12Z ECMWF VERSUS THE 12Z GFS...THUS THE ECMWF MOVES
THE ASSOCIATED COLD FRONT FURTHER WEST AND SOUTH THAN DOES THE GFS.
DIFFICULT TO SAY WHICH MODEL IS CLOSEST SEVEN DAYS OUT...SO WILL
BLEND WITH OUR NEIGHBORING OFFICES FOR MAXIMUM TEMPERATURES AND WAIT
TO SEE WHAT FUTURE MODEL RUNS INDICATE. CONTINUED DRY WITH LIMITED
LOW AND MID LEVEL MOISTURE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY EVENING)
ISSUED AT 811 PM MST TUE NOV 5 2013

MVFR OR IFR CEILINGS WILL PERSIST OVER THE NORTHERN NEBRASKA
PANHANDLE THROUGH 08Z. THIS INCLUDES THE AIRPORTS AT KCDR AND
KAIA. THEN VFR CONDITIONS WILL BE OVER THE ENTIRE CWA THROUGH THE
WEEKEND WITH PERIODS OF MID AND HIGH LEVEL CLOUDINESS.

WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 45 KNOTS THROUGH
THURSDAY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. DAYTIME
WINDS WILL GUST AS HIGH AS 35 KNOTS IN AREAS FURTHER EAST...MAINLY
DURING THE DAYTIME HOURS WEDNESDAY AND THURSDAY. A WEAK TO
MODERATE MOUNTAIN WAVE WILL AFFECT AREAS TO THE LEE OF THE
MOUNTAINS THROUGH THURSDAY.

&&

.FIRE WEATHER...
ISSUED AT 245 PM MST TUE NOV 5 2013

NO FIRE WEATHER ISSUES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...WEILAND
SHORT TERM...RE
LONG TERM...RUBIN
AVIATION...WEILAND
FIRE WEATHER...RUBIN
Hazardous weather outlook, Nov 5, 6:23 PM MST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
623 PM MST TUE NOV 5 2013

NEZ019-020-054-095-096-WYZ101>109-111>115-117>119-061200-
SCOTTS BLUFF-BANNER-KIMBALL-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
623 PM MST TUE NOV 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-021-055-061200-
DAWES-BOX BUTTE-MORRILL-CHEYENNE-
623 PM MST TUE NOV 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ110-116-061200-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
623 PM MST TUE NOV 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WESTERLY WINDS WILL GUST AS HIGH AS 55 MPH THE REST OF TONIGHT
BETWEEN ARLINGTON AND ELK MOUNTAIN AS WELL THE SOUTHERN LARAMIE
RANGE. TRAVEL WILL BE HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH
PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG AND GUSTY WESTERLY WINDS ARE POSSIBLE MAINLY ON WEDNESDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Nov 5, 8:20 PM MST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
820 PM MST TUE NOV 5 2013

WYZ106-110-115>117-061100-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
820 PM MST TUE NOV 5 2013

...STRONG WINDS WILL CONTINUE TO AFFECT SOME AREAS ALONG AND WEST
OF THE LARAMIE RANGE THE REST OF TONIGHT THROUGH WEDNESDAY...

WESTERLY WINDS WILL GUST AS HIGH AS 55 MPH THE REST OF TONIGHT
AND CONTINUE THROUGH WEDNESDAY IN AREAS ALONG AND WEST OF THE
LARAMIE RANGE. AT 8 PM...LOCATIONS NEAR ARLINGTON HAD SUSTAINED
WINDS OF 35 TO 40 MPH WITH A PEAK GUST OF 52 MPH.

THE WINDS WILL BE PRODUCED BY A COMBINATION OF STRONG WINDS IN
THE MID AND UPPER LEVELS OF THE ATMOSPHERE AND A LARGE DIFFERENCE
IN SURFACE PRESSURE ACROSS THE REGION.

THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE WITH LIGHT
WEIGHT OR HIGH PROFILE VEHICLES FROM JUST WEST OF CHEYENNE TO NEAR
RAWLINS. THE AREA BETWEEN ELK MOUNTAIN AND ARLINGTON CAN EXPECT
THE STRONGEST WINDS. A LARGE PORTION OF INTERSTATE 80 WILL BE
AFFECTED BY THE STRONG WINDS AND SUDDEN GUSTS AS WILL INTERSTATE 25
BETWEEN THE COLORADO STATE LINE AND WHEATLAND.

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:39 PM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte11 hr

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.